Alert archive / Wyoming / High Wind Watches in 2011
High Wind Watch 24, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind watch at Oct 28, 2011, 2:22 AM MDT for 4 counties in Wyoming. It took effect at Oct 29, 2011, 9:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 28, 2011, 2:22 AM MDT (08:22 UTC)
- In effect from
- Oct 29, 2011, 9:00 AM MDT
- Expired
- Oct 28, 2011, 10:12 AM MDT
- In force
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 08:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 8.4 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2863 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
672 WWUS75 KCYS 280822 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 222 AM MDT FRI OCT 28 2011 ...HIGH WIND WATCH IN EFFECT FOR PORTIONS OF SOUTHEAST WYOMING SATURDAY MORNING THROUGH THE AFTERNOON... .A PACIFIC LOW PRESSURE SYSTEM IS FORECAST TO MOVE THROUGH MONTANA SATURDAY...DRAGGING A DRY COLD FRONT THROUGH WYOMING SATURDAY AFTERNOON. AHEAD OF THIS FRONT...VERY STRONG WEST WINDS ARE EXPECTED TO DEVELOP SATURDAY MORNING AND PERSIST THROUGH THE AFTERNOON. OUR WIND PRONE AREAS OF ARLINGTON...BORDEAUX AND VEDAUWOO ARE ESPECIALLY VULNERABLE TO THESE STRONG WINDS AND A HIGH WIND WATCH HAS BEEN POSTED FOR THESE AREAS. WYZ106-110-116-290000- /O.NEW.KCYS.HW.A.0024.111029T1500Z-111030T0000Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN... VEDAUWOO...BUFORD...PUMPKIN VINE 222 AM MDT FRI OCT 28 2011 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON. * TIMING...9 AM THROUGH 6 PM SATURDAY * WINDS...WEST 35 TO 45 MPH WITH GUSTS TO 65 MPH. * IMPACTS...THOSE TRAVELING IN AREAS ALONG AND WEST OF THE LARAMIE RANGE WILL BE AFFECTED BY THE STRONG WINDS AND SUDDEN GUSTS. THIS WILL ESPECIALLY BE THE CASE FOR THOSE WITH LIGHTWEIGHT OR HIGH PROFILE VEHICLES ON INTERSTATE 80 OVER THE LARAMIE RANGE SUMMIT AND NEAR ARLINGTON AND INTERSTATE 25 NEAR BORDEAUX. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
1 follow-up statement
797 WWUS75 KCYS 281612 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1012 AM MDT FRI OCT 28 2011 ...HIGH WIND WARNING IN EFFECT FOR PORTIONS OF SOUTHEAST WYOMING EARLY SATURDAY MORNING THROUGH THE AFTERNOON... .A PACIFIC LOW PRESSURE SYSTEM IS FORECAST TO MOVE THROUGH MONTANA SATURDAY...DRAGGING A DRY COLD FRONT THROUGH WYOMING SATURDAY AFTERNOON. AHEAD OF THIS FRONT...VERY STRONG WEST WINDS ARE EXPECTED TO DEVELOP SATURDAY MORNING AND PERSIST THROUGH THE AFTERNOON. OUR WIND PRONE AREAS OF ARLINGTON...BORDEAUX AND VEDAUWOO ARE ESPECIALLY VULNERABLE TO THESE STRONG WINDS AND A HIGH WIND WARNING HAS BEEN POSTED FOR THESE AREAS. WYZ106-110-116-290015- /O.UPG.KCYS.HW.A.0024.111029T1500Z-111030T0000Z/ /O.NEW.KCYS.HW.W.0046.111029T0900Z-111030T0000Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN... VEDAUWOO...BUFORD...PUMPKIN VINE 1012 AM MDT FRI OCT 28 2011 ...HIGH WIND WARNING IN EFFECT FROM 3 AM TO 6 PM MDT SATURDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 3 AM TO 6 PM MDT SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...3 AM THROUGH 6 PM SATURDAY * WINDS...WEST 35 TO 45 MPH WITH GUSTS TO 65 MPH. * IMPACTS...THOSE TRAVELING IN AREAS ALONG AND WEST OF THE LARAMIE RANGE WILL BE AFFECTED BY THE STRONG WINDS AND SUDDEN GUSTS. THIS WILL ESPECIALLY BE THE CASE FOR THOSE WITH LIGHTWEIGHT OR HIGH PROFILE VEHICLES ON INTERSTATE 80 OVER THE LARAMIE RANGE SUMMIT AND NEAR ARLINGTON AND INTERSTATE 25 NEAR BORDEAUX. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ GRIFFITH
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Oct 28, 12:13 AM MDT, 2 hours 9 minutes earlier.
Area forecast discussion, Oct 28, 12:13 AM MDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 1213 AM MDT FRI OCT 28 2011 .AVIATION...06Z TAF ISSUANCE. VFR CONDITIONS WILL PREVAIL THROUGH FRIDAY AFTERNOON. WESTERLY WINDS WILL GENERALLY BE LIGHT TONIGHT...BUT WILL BECOME BREEZY ACROSS SOUTHEAST WYOMING BY LATE FRIDAY MORNING. GUSTS UP TO 30 KNOTS ARE POSSIBLE FROM RAWLINS TO LARAMIE. STRONGER WINDS ARE EXPECTED ACROSS SOUTHEAST WYOMING ON SATURDAY. && PREV DISCUSSION... /ISSUED 331 PM MDT THU OCT 27 2011/ SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT... WARMER AND GENERALLY DRY WEATHER CAN BE EXPECTED OVER THE CWA THROUGH 12Z SUNDAY. THE BROAD MEAN RIDGE ALOFT WILL BE OVER THE WESTERN PART OF THE NATION DURING THAT TIME WITH NORTHWEST WIND FLOW ALOFT OVER THE CWA. A SHORTWAVE TROUGH WAS LOCATED FROM CENTRAL SOUTH DAKOTA TO EXTREME SOUTHEAST WYOMING EARLY THIS AFTERNOON. THAT FEATURE AND ITS ASSOCIATED SURFACE COLD FRONT WILL CONTINUE TO MOVE EAST AND BE EAST OF THE ENTIRE CWA BY 00Z. MOSTLY CLEAR SKIES AND A DECREASE IN WINDS WILL RESULT OVER THE CWA AROUND SUNSET. TEMPERATURES SHOULD NOT BE AS COLD TONIGHT OVER MOST OF THE CWA. SURFACE WINDS WILL AGAIN GUST AS HIGH AS 35 MPH IN AREAS ALONG AND WEST OF THE LARAMIE RANGE ON FRIDAY. A DEEPER SHORTWAVE TROUGH WILL MOVE ACROSS THE NORTHERN ROCKIES AND HIGH PLAINS ON SATURDAY ALONG WITH ITS ASSOCIATED SURFACE COLD FRONT MOVING ACROSS THE CWA. CLOUDS WILL INCREASE FRIDAY NIGHT AND SATURDAY WITH THE SHORTWAVE TROUGH AND SOME MODELS DEVELOP SOME LIGHT QPF OVER THE MOUNTAINS AND THE NORTH PART OF THE CWA. FOR NOW WILL INCREASE CLOUD COVER QUITE A BIT FOR SATURDAY AND SATURDAY NIGHT AND PLACE LOW POPS OVER THE MOUNTAINS AND THE NORTH. THE MAIN IMPACT FROM THE SHORTWAVE TROUGH AND FRONT WILL BE THE STRONG WINDS. THE LOW LEVEL HEIGHT DIFFERENCES INCREASE ACROSS THE CWA LATE FRIDAY NIGHT AND SATURDAY WITH MODELS DEPICTING 50 KNOTS AT 700 MB. ALSO A 90 KNOT JET AT 300 MB WILL BE OVER THE REGION. THE COMBINATION WILL PRODUCE THE STRONG WINDS WITH A FEW LOCATIONS POSSIBLY RECEIVING HIGH WINDS. FOR NOW WILL HAVE WINDS GUSTING AS HIGH AS 55 MPH IN AREAS ALONG AND WEST OF THE LARAMIE RANGE AND AS HIGH AS 40 MPH OVER THE PANHANDLE. WINDS WILL DIMINISH SATURDAY EVENING OVER THE CWA. LONG TERM...SUNDAY THROUGH THURSDAY THE MAIN CONCERN DURING THIS PORTION OF THE FORECAST IS THE TIMING OF THE UPPER LEVEL TROUGH MOVING INTO THE NORTHERN ROCKIES EARLY NEXT WEEK AND ITS AFFECT ON THE SENSIBLE WEATHER. SUNDAY AND MONDAY: THE MODELS ARE IN FAIRLY GOOD AGREEMENT ON THE UPPER LEVEL RIDGE BUILDING OVER THE ROCKIES WHICH SHOULD PROVIDE ABOVE NORMAL TEMPERATURES ON HALLOWEEN WITH STANDARDIZED ANOMALIES CLIMBING TO AROUND +1 TO +2 STANDARD DEVIATIONS. THIS SHOULD RESULT IN A NICE DAY WITH MILD TEMPERATURES WITH HIGHS GENERALLY IN THE 50S IN WY WITH THE MID 60S IN THE PANHANDLE. TUESDAY-THURSDAY: ANOTHER ABRUPT CHANGE IS EXPECTED ON TUESDAY AS AN UPPER LEVEL TROUGH SCOOTS EAST ACROSS THE NORTHERN ROCKIES INTO THE NORTHERN PLAINS. AT THE SURFACE...A CANADIAN HIGH NEAR BRITISH COLUMBIA WILL BEGIN TO TAKE A NOSE DIVE SOUTHEAST TOWARDS OUR REGION. THE MAIN QUESTION WILL BE THE TIMING OF WHEN THE FRONTAL BOUNDARY WILL PASS THROUGH. THE ECMWF IS SHOWING A MORE AMPLIFIED TROUGH MOVING THROUGH THE ROCKIES WHILE THE GFS APPEARS TO BE LESS AMPLIFIED. MEANWHILE...THE CANADIAN SOLUTION IS A LITTLE STRONGER THAN THE GFS AND FAVORS MORE OF THE GEFS. WE ARE TENDING TO FOLLOW THIS SOLUTION FOR NOW...WHICH WOULD TEND TO BRING THE FRONTAL BOUNDARY THROUGH THE AREA BY TUESDAY AFTERNOON. HOWEVER...IF THE ECMWF VERIFIES THE FRONT MAY ARRIVE QUITE A BIT SOONER. THE ECMWF IS ALSO MORE AGGRESSIVE IN SHOWING STRONG QUASIGEOSTROPHIC FORCING (700-500MB) AND FAIRLY DEEP MOISTURE. THE JET STRUCTURE DOES SHOW THE RIGHT ENTRANCE REGION OF THE UPPER LEVEL JET MOVING ACROSS THE AREA TUESDAY NIGHT WHICH WOULD FAVOR THE POTENTIAL FOR MORE SNOWFALL. WE HAVE BOOSTED PRECIPITATION CHANCES MAINLY ON TUESDAY NIGHT ESPECIALLY IF WE SEE GOOD FORCING TAKE PLACE. WE WILL CONTINUE TO MONITOR MODEL TRENDS DURING THE NEXT COUPLE OF DAYS AND SEE IF THE MODELS COME IN SIMILAR AGREEMENT. BEYOND THIS TIME FRAME...COOLER TEMPERATURES WILL BE ON TAP WITH TEMPERATURES MAINLY IN THE 40S AND 50S. FIRE WEATHER...TEMPERATURES WILL RETURN TO NEAR OR ABOVE NORMAL THIS WEEKEND AND EARLY NEXT WEEK. A WEAK COLD FRONT CURRENTLY ALONG THE EASTERN WYOMING BORDER WILL MOVE ACROSS THE REST OF THE CWA BY EARLY THIS EVENING. A STRONGER COLD FRONT WILL MOVE ACROSS THE REGION ON SATURDAY. OTHERWISE...A BROAD AREA OF HIGH PRESSURE IN THE UPPER ATMOSPHERE WILL REMAIN OVER THE WESTERN PART OF THE NATION. THE COLD FRONTS AND THE NORTHWEST FLOW ALOFT WILL PRODUCE WESTERLY WINDS GUSTING AS HIGH AS 35 MPH UNTIL SUNSET TODAY AND AGAIN DURING THE DAY FRIDAY ALONG AND WEST OF THE LARAMIE RANGE. WIND GUSTS AS HIGH AS 50 MPH WILL BE POSSIBLE OVER THAT SAME AREA LATE FRIDAY NIGHT AND SATURDAY. IN ADDITION...NORTHWEST WINDS WILL GUST AS HIGH AS 40 MPH ON SATURDAY OVER AREAS FURTHER EAST. LITTLE OR NO PRECIPITATION IS EXPECTED THROUGH MONDAY AND MINIMUM RELATIVE HUMIDITY VALUES WILL BE BETWEEN 20 AND 35 PERCENT. THE NEXT STORM SYSTEM WILL BRING COOLER TEMPERATURES AND SOME PRECIPITATION TO THE CWA TUESDAY THROUGH WEDNESDAY. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. &&
Hazardous weather outlook, Oct 27, 6:13 PM MDT, 8 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 613 PM MDT THU OCT 27 2011 NEZ002-003-019>021-054-055-095-096-WYZ101>119-281100- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-NORTH LARAMIE RANGE- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 613 PM MDT THU OCT 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG AND GUSTY WESTERLY WINDS WILL DEVELOP FRIDAY NIGHT THROUGH SATURDAY AHEAD OF A STRONG COLD FRONT. WINDS MAY GUST AS HIGH AS 50 MPH OVER SOUTHEAST WYOMING AND 35 MPH OVER THE WESTERN PANHANDLE ON SATURDAY. THE NEXT POTENTIALLY SIGNIFICANT WEATHER SYSTEM WILL AFFECT THE AREA TUESDAY INTO EARLY WEDNESDAY WITH PERIODS OF RAIN AND SNOW POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE JAMSKI
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 28, 10:12 AM MDT | High Wind Warning | CYS | Albany, Carbon, Laramie, Platte | 32 hr |
Nearby
High Wind Watches in Wyoming, 2011Every high wind watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.